I noticed that muscle twitching could be a symptom of hypothyroidism. I would get random muscle twitches (eye, lip, leg, thumb, index or middle finger, etc) most of my life, but recently, my left middle finger would twitch for a month. It's recently started to lay off the twitches, but it twitched a few times today.
During my research on this, I am still not sure how hypot. would have anything to do with muscle twitching. I know stress is often a trigger, but I don't feel stressed despite working two jobs. I did have an annoying eye twitch during and after a stressful two weeks while working at a camp.
I was just diagnosed with hypo and I have the muscle twitching. I just asked a question in the forum about it until I saw your post. I'm so tired of the twitching. Normally everyone has a little twitching from time to time but this has been going on since last summer. Glad that I am not alone....I hope the med makes these things go away plus I have heart rhythm problems though heart problems run in my family it could just be the hypo. No other problems were mentioned from my blood tests. I take a potassium supplement a multi vitamin and flax oil. Friday my doctor will tell me more when I go in.
I just recently had my synthroid dose increased as my TSH level was low. Since then I've been having terrible twitches all over my body. I also have heart rhythm problems. The twitches concern me especially when they are in the muscles in my chest area, because I can't tell the difference between the heart rhythm and the twitch.
My aunt had heart rhythm issues while on synthroid, as well as two of my cousins, and another aunt who isn't a blood relative. They all got their doctors to switch to Armour Thyroid, and their heart rhythm has been fine since. I'm waiting to hear back from my doctor if he will allow me to switch. I think the muscle twitches could be related to the intolerance to the synthroid. It would be worth it to look into.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.